Alert archive / New Jersey / Coastal Flood Advisories in 2014

Coastal Flood Advisory 13, NWS Philadelphia/Mount Holly

August 12, 2014Kent County, New Castle County, Sussex County, Delaware; 9 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Aug 12, 2014, 3:32 PM EDT for Kent County, New Castle County, Sussex County, Delaware; 9 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania. It took effect at Aug 12, 2014, 8:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 12, 2014, 3:32 PM EDT (19:32 UTC)
In effect from
Aug 12, 2014, 8:00 PM EDT
Expired
Aug 13, 2014, 4:58 AM EDT
In force
9 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 65 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WHUS41 KPHI 121932
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
332 PM EDT TUE AUG 12 2014

DEZ003-004-NJZ013-014-020-022>027-130345-
/O.NEW.KPHI.CF.Y.0013.140813T0000Z-140813T0600Z/
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
332 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO
2 AM EDT WEDNESDAY.

* LOCATION...COUNTIES FACING THE ATLANTIC OCEAN IN NEW JERSEY AND
  DELAWARE. 

* COASTAL FLOODING...MINOR TIDAL FLOODING IS ANTICIPATED.

* TIMING...MINOR FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE
  THIS EVENING. HIGH TIDE ALONG THE OCEANFRONT WILL OCCUR AROUND
  1000 PM TO 1100 PM AND IN THE BACK BAYS A COUPLE OF HOURS LATER

* IMPACTS...SOME FLOODING IS EXPECTED OVER ROADWAYS AND OTHER LOW-LYING
  AREAS PRONE TO TIDAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

DEZ001-002-NJZ016>018-021-PAZ070-071-130345-
/O.NEW.KPHI.CF.Y.0013.140813T0300Z-140813T0900Z/
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-DELAWARE-
PHILADELPHIA-
332 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
5 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO
5 AM EDT WEDNESDAY.

* LOCATION...ALONG THE NEW JERSEY AND DELAWARE SHORES OF THE
  DELAWARE BAY AND ALONG THE LOWER TIDAL PORTION OF THE DELAWARE
  RIVER. 

* COASTAL FLOODING...MINOR TIDAL FLOODING IS ANTICIPATED.

* TIMING...MINOR FLOODING IS EXPECTED AROUND THE TIME OF HIGH TIDE
  LATE THIS EVENING OR EARLY WEDNESDAY MORNING. HIGH TIDE ALONG
  THE DELAWARE BAY WILL OCCUR FROM AROUND MIDNIGHT TO 200 AM AND
  ALONG THE LOWER DELAWARE RIVER FROM AROUND 200 AM TO 400 AM.

* IMPACTS...SOME FLOODING IS EXPECTED OVER ROADWAYS AND OTHER LOW-
  LYING AREAS PRONE TO TIDAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$
3 follow-up statements
752 
WHUS41 KPHI 130323
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1123 PM EDT TUE AUG 12 2014

DEZ003-004-NJZ013-014-020-022>027-130600-
/O.CON.KPHI.CF.Y.0013.000000T0000Z-140813T0600Z/
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
1123 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* LOCATION...COUNTIES FACING THE ATLANTIC OCEAN IN NEW JERSEY 
  AND DELAWARE.

* COASTAL FLOODING...MINOR TIDAL FLOODING.

* TIMING...MINOR FLOODING IS OCCURRING AROUND THE TIME OF HIGH
  TIDE THIS EVENING. HIGH TIDE OCCURRED ALONG THE OCEANFRONT
  BETWEEN 945 PM AND 1115 PM AND IN THE BACK BAYS A COUPLE OF
  HOURS LATER. 

* IMPACTS...SOME FLOODING IS EXPECTED OVER ROADWAYS AND OTHER 
  LOW- LYING AREAS PRONE TO TIDAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

DEZ001-002-NJZ016>018-021-PAZ070-071-130900-
/O.CON.KPHI.CF.Y.0013.000000T0000Z-140813T0900Z/
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-DELAWARE-
PHILADELPHIA-
1123 PM EDT TUE AUG 12 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
WEDNESDAY...

* LOCATION...ALONG THE NEW JERSEY AND DELAWARE SHORES OF THE 
  DELAWARE BAY AND ALONG THE LOWER TIDAL PORTION OF THE DELAWARE 
  RIVER.

* COASTAL FLOODING...MINOR TIDAL FLOODING WILL OCCUR.

* TIMING...MINOR FLOODING IS EXPECTED AROUND THE TIME OF HIGH 
  TIDE LATE THIS EVENING OR EARLY WEDNESDAY MORNING. HIGH TIDE 
  ALONG THE DELAWARE BAY WILL OCCUR FROM AROUND MIDNIGHT TO 200 
  AM AND ALONG THE LOWER DELAWARE RIVER FROM AROUND 200 AM TO 
  400 AM.

* IMPACTS...SOME FLOODING IS EXPECTED OVER ROADWAYS AND OTHER 
  LOW- LYING AREAS PRONE TO TIDAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
036 
WHUS41 KPHI 130615
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
215 AM EDT WED AUG 13 2014

DEZ003-004-NJZ013-014-020-022>027-130715-
/O.EXP.KPHI.CF.Y.0013.000000T0000Z-140813T0600Z/
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
215 AM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY HAS EXPIRED...

MINOR TIDAL INUNDATION COASTAL FLOODING HAS ENDED ALONG THE
ATLANTIC OCEAN WATERS. 

$$

DEZ001-002-NJZ016>018-021-PAZ070-071-130900-
/O.CON.KPHI.CF.Y.0013.000000T0000Z-140813T0900Z/
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-DELAWARE-
PHILADELPHIA-
215 AM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT EARLY
THIS MORNING...

* LOCATION...ALONG THE NEW JERSEY AND DELAWARE SHORES OF THE 
  DELAWARE BAY AND ALONG THE LOWER TIDAL PORTION OF THE DELAWARE 
  RIVER.

* COASTAL FLOODING...MINOR TIDAL FLOODING WAS OCCURRING.

* TIMING...MINOR FLOODING AROUND THE TIME OF HIGH TIDE EARLY TODAY.
  HIGH TIDE ALONG THE DELAWARE BAY WILL OCCUR FROM AROUND MIDNIGHT
  TO 200 AM AND ALONG THE LOWER DELAWARE RIVER FROM AROUND 200 AM
  TO 400 AM.  

* IMPACTS...SOME FLOODING IS EXPECTED OVER ROADWAYS AND OTHER 
  LOW- LYING AREAS PRONE TO TIDAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
856 
WHUS41 KPHI 130858
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
458 AM EDT WED AUG 13 2014


DEZ001-002-NJZ016>018-021-PAZ070-071-131000-
/O.CAN.KPHI.CF.Y.0013.000000T0000Z-140813T0900Z/
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-CUMBERLAND-DELAWARE-
PHILADELPHIA-
458 AM EDT WED AUG 13 2014

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY.

MINOR TIDAL INUNDATION COASTAL FLOODING OCCURRED UP TO JUST SOUTH
SOUTH OF PHILADELPHIA. 


$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Aug 12, 9:58 AM EDT, 5 hours 34 minutes earlier.

Area forecast discussion, Aug 12, 9:58 AM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
958 AM EDT TUE AUG 12 2014

.SYNOPSIS...
LOW PRESSURE OVER LAKE HURON EDGES NORTH TO NEAR JAMES BAY CANADA AS
NEW LOW PRESSURE FORMS ALONG THE COLD FRONT PUSHING THROUGH NEW
JERSEY EARLY WEDNESDAY. THEREAFTER...LOW PRESSURE IN QUEBEC
DOMINATES THROUGH THURSDAY WITH MIDWEST HIGH PRESSURE EVENTUALLY
MOVING TO THE MID ATLANTIC COAST FRIDAY. ANOTHER COLD FRONTAL
PASSAGE IS POSSIBLE LATE SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE SURFACE WARM FRONT IS STILL DRAPED ACROSS CENTRAL NORTH
CAROLINA WITH THE OCCLUSION SLOWLY MOVING INTO WESTERN
PENNSYLVANIA. THE WARM FRONT HAS BEEN SLOW TO MOVE NORTHWARD AS
THE INITIAL SHOT OF RAIN THIS MORNING AND THE SOUTHEAST FLOW AHEAD
OF THE FRONT HAS INCREASED EARLY PREVENTING A QUICKER MOVEMENT.
THE WARM FRONT TIMING PLAYS A HUGE FACTOR IN HOW QUICKLY THE
STRONGER OVER-RUNNING AND POSSIBLE CONVECTIVE ACTIVITY RE-ENTERS
THE REGION.

OF THE HI-RES MODELS, THE HRRR SEEMS TO HAVE THE BEST HANDLE ON
THE PRECIPITATION SHIELD THIS MORNING. IT SHOWS A DECENT AMOUNT OF
DRYING ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA BEFORE
FILLING BACK IN FROM THE SOUTH-SOUTHWEST...WARM FRONT/THETA-E
UPGLIDE INDUCED. THAT BEING SAID, DID SCALE BACK POPS FOR THE NEXT
FEW HOURS ACROSS A THE SOUTHEASTERN HALF OF THE CWA BEFORE RAMPING
THEM UP AGAIN LATER THIS AFTERNOON.

OTHERWISE, THE STRETCH OF NICE WEATHER HAS COME TO AN END TODAY
AS OUR REGION BECOMES MORE AND MORE UNDER THE INFLUENCE OF AN
AMPLIFYING UPPER-LEVEL TROUGH TO THE WEST THAT CLOSES OFF. THIS
FEATURE WILL DRIVE DOWNSTREAM WAA AND THETA-E ADVECTION THROUGH
THE DAY, WHICH WILL BE AIDED BY AN UPTICK IN THE WIND FIELD. THE
FORECAST CHALLENGE REVOLVES AROUND THE TIMING OF THE SHOWERS WITH
AN EASTWARD EXTENT AS THE MID LEVEL RIDGE DEPARTS TO THE EAST, AND
ALSO THE EXTENT OF WINDS AND TEMPERATURES. IT DOES APPEAR HOWEVER
THE STRONGER LIFT ENHANCED BY AN INCREASING LOW-LEVEL JET ARRIVES
LATER IN THE DAY AND THEN TONIGHT.

THE SYNOPTIC SETUP WILL RESULT IN A SOUTHEASTERLY LOW-LEVEL FLOW
DOMINATING OUR REGION TODAY, HOWEVER THIS DOES VEER TO THE SOUTH AND
SOUTHWEST WITH HEIGHT. THIS WILL HELP TO ENHANCE THE WAA, WITH A
WARM FRONT TO OUR SOUTH TRYING TO LIFT INTO THE DELMARVA. THIS WARM
FRONT PROBABLY DOES NOT GET ANY FARTHER THAN PORTIONS OF THE
DELMARVA. THIS WILL MAINTAIN THE FLOW OFF THE OCEAN AND ALSO RESULT
IN DEEPER MOISTURE TRANSPORT AS THE ISENTROPIC LIFT INCREASES SOME
THROUGH THE DAY. THIS WILL RESULT IN SOME SHOWERS MOVING THROUGH
THIS MORNING ESPECIALLY THE WESTERN ZONES, THEN PERHAPS A
BREAK FOR PORTIONS OF THE AREA BEFORE STRONGER LIFT STARTS TO ARRIVE
BY LATE IN THE AFTERNOON. THE FORECAST SOUNDINGS OVERALL SHOW A
MOISTENING ENVIRONMENT WHICH WILL TEND TO HOLD DOWN THE INSTABILITY.
THE ONSHORE FLOW WILL ALSO TEND TO LIMIT THE SURFACE BASED
INSTABILITY OVERALL. THEREFORE, ANY THUNDER SHOULD GENERALLY BE
LIMITED AND PROBABLY NOT OCCUR UNTIL LATER THIS AFTERNOON WHEN THE
SOUNDINGS SHOW MUCH DEEPER MOISTURE WITHIN A HIGHER SHEAR/LOW CAPE
SETUP DEVELOPING. THERE WILL ALSO BE AN UPSLOPE COMPONENT, WHICH CAN
ENHANCE THE RAINFALL TOWARD OUR WEST/NORTHWEST ZONES.

A SPOT TO WATCH THOUGH IS CLOSE TO THE WARM FRONT AS SHEAR WILL BE
ENHANCED HERE WITH THE POTENTIAL FOR SOME INCOMING CONVECTION TO
OVERRUN THIS BOUNDARY. IT DOES APPEAR THAT THE VERTICAL SHEAR COULD
BE SUFFICIENT ENOUGH TO COMPENSATE FOR THE LOWER INSTABILITY AND
ALLOW FOR STORM ORGANIZATION. HOWEVER, THE CONVECTION MAY TEND TO BE
LOW-TOPPED AND LOCALLY GUSTY CONVECTIVE WINDS CANNOT BE RULED OUT
LATER THIS AFTERNOON ESPECIALLY SOUTH. WE WILL HAVE TO SEE IF A DRY
SLOT IS ABLE TO ALLOW FOR MORE BREAKS OF SUNSHINE. ANY STRONGER
CONVECTIVE CELLS SHOULD TEND TO BE IN THE FORM OF LINE SEGMENTS,
ALTHOUGH A LOW-TOPPED CELL WITH SUPERCELL STRUCTURE /BRIEF SPIN-UP/
IS POSSIBLE MAINLY NEAR THE WARM FRONT.

AS FOR HIGH TEMPERATURES, WE USED A NAM/GFS MOS BLEND WITH SOME
DOWNWARD ADJUSTMENTS BASED ON THE IDEA OF CLOUD COVER AND ALSO THE
ONSHORE FLOW KEEPING THE SURFACE TEMPERATURES A BIT COOLER. THE
PRESSURE GRADIENT IS FORECAST TO TIGHTEN SOME THROUGH THE DAY,
RESULTING IN SOME INCREASE OF THE LOW-LEVEL WIND FIELD. WHILE DEEP
MIXING SHOULD NOT OCCUR, THE GRADIENT WIND WITHIN A SOUTHEASTERLY
LOW-LEVEL FETCH SHOULD RESULT IN SOME GUSTINESS AT TIMES MAINLY
THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A STRONG UPPER-LEVEL TROUGH WILL CONTINUE TO SWING ACROSS THE GREAT
LAKES AND OHIO VALLEY TONIGHT. THIS FEATURE LOOKS TO TAKE ON A
NEGATIVE TILT AS IT APPROACHES THE MID ATLANTIC REGION OVERNIGHT.
OVERALL THOUGH, THE LARGE SCALE LIFT WILL BE STRONGEST TONIGHT AS IT
WORKS IN TANDEM WITH A HIGH PW ENVIRONMENT. THE WARM FRONT MAY NOT
MAKE MUCH NORTHWARD PROGRESS AS THE INCOMING COLD FRONT PROBABLY
OCCLUDES, HOWEVER SOME INCREASE IN THE INSTABILITY MAY OCCUR FOR AT
LEAST LOW-TOPPED CONVECTION WHICH COULD BE STRONG ENOUGH TO RESULT
IN LOCALLY STRONG WIND GUSTS. THE SETUP LOOKS NEARLY LIKE A
LOW-TOPPED CONVECTIVE LINE OR LINE SEGMENTS DEVELOPING AND SHIFTING
EASTWARD ACROSS MUCH OF THE AREA DURING THE NIGHT. THIS MAY DELIVER
THE MORE INTENSE DOWNPOURS AS IT IS DRIVEN BY A STRONGER LOW-LEVEL
JET WITHIN AN AIRMASS CHARACTERIZED BY PW VALUES BETWEEN 2.0 AND 2.4
INCHES. THERE COULD BE SOME ENHANCEMENT TO THE RAINFALL AND
LOW-LEVEL SHEAR WITH A SURFACE LOW DEVELOPING NEAR THE TRIPLE POINT
GENERALLY ACROSS OUR SOUTHERN ZONES.

THE DOWNPOURS THROUGH TONIGHT MAY RESULT IN SOME TIMES OF POOR
DRAINAGE AND/OR PONDING OF WATER ON SOME ROADWAYS, HOWEVER THE FLASH
FLOOD AND HEADWATER GUIDANCE IS RATHER HIGH ACROSS NEARLY THE ENTIRE
AREA. THE MAIN CONCERN IS HIGH RAINFALL RATES ESPECIALLY WITHIN THE
URBAN CORRIDOR AND TERRAIN LOCATIONS. OVERALL THOUGH ANY FLOOD
THREAT SHOULD BE LOCALIZED AND THEREFORE WE WILL HOLD OFF ON ANY
FLASH FLOOD WATCHES ATTM. THIS WILL BE RE-EXAMINED DURING THE DAY
TODAY. WE MAINTAINED CATEGORICAL POPS ACROSS MUCH OF THE AREA, WITH
SOME DECREASE INDICATED FROM SOUTHWEST TO NORTHEAST TOWARD DAYBREAK.

AS FOR TEMPERATURES, WE MAINLY USED AN EVEN NAM/GFS MOS BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500MB: THE GENERAL TROUGH OVER THE EASTERN UNITED STATES TO START
THE PERIOD MAY LINGER NEXT WEEKEND AFTER WHICH A RIDGE MAY BUILD
OVER THE EASTERN USA EARLY NEXT WEEK.

TEMPERATURES: NEAR NORMAL DURING THE DAY WEDNESDAY THEN CALENDAR DAY
AVERAGES THURSDAY-SATURDAY 3 TO 6 DEGREES BELOW NORMAL EACH DAY
MAY WARM SEVERAL DEGREES ABOVE NORMAL EARLY NEXT WEEK?

FORECAST BASIS:  UNLESS OTHERWISE NOTED THE LONG TERM PERIOD OF THIS
FORECAST IS GENERALLY BASED ON A 50 50 BLEND OF THE 00Z/12 NAM/GFS
MOS FOR THE PERIOD WEDNESDAY - THURSDAY... THE 00Z/12 GFS MOS
THURSDAY NIGHT AND FRIDAY AND THEN THEREAFTER (FRIDAY NIGHT ONWARD) THE
0543Z/12 WPC GRIDDED GUIDANCE. THIS WAS CHECKED AGAINST THE 00Z/12
ECMWF TO SEE IF WE'RE IN THE BALLPARK WITH ECMWF 18Z 2METER
TEMPERATURES. THE PRECIPITATION PROBABILITY GUIDANCE IS CHECKED
AGAINST THE 21Z/11 SREF POPS FOR .01 IN 3 HRS THROUGH 12Z FRIDAY
AND THEREAFTER THE 00Z/12 GEFS 6HR POPS FOR 0.05.

WEDNESDAY...LEFTOVERS DEPART NORTHEASTWARD WITH A CHANCE OF A NARROW
LINE OF LOW TOP CONVECTION DEVELOPING IN THE LEFTOVER HIGH PWAT
AIR ACROSS NJ/DE MIDDAY...THEN DRYING OUT DURING THE AFTN AS WEST
WINDS GUST 20 MPH. BLENDED 00Z/12 GFS/NAM GUIDANCE. COOLER AT NIGHT.

THURSDAY...THERE IS A SMALL CHC OF A SHOWER OR SPRINKLE IN THE
HILLS OF NW NJ AND AND E PA MIDDAY BEFORE DRYING DISSIPATES ANY
BRIEF AND ESSENTIALLY INCONSEQUENTIAL SHOWERS. OTHERWISE NICE.
WEST WIND GUSTS 15 T0 20 MPH.

FRIDAY/SATURDAY...CLEAR TO PC...MOST OF THE CLOUDS DIURNALLY
DRIVEN.  LIGHT WIND AND COOL NIGHTS AS THE GENERALLY COOLER THAN
NORMAL START TO AUGUST CONTINUES.

SUNDAY...WARM AIR ADVECTION CLOUDS AND MAYBE A PERIOD OF SHOWERS
AND THUNDERSTORMS AHEAD OF ANOTHER POSSIBLE COLD FRONT. CONFIDENCE
FOR THIS POSSIBLE NEXT COLD FRONT IS BELOW AVERAGE SINCE THE 00Z/12
GEFS TEMPERATURE CONFIDENCE IMAGERY FOR WARMER THAN OUR PHI FCST
TEMPS IS A BIT ABOVE AVERAGE. IN OTHER WORDS...MODEL SOLUTIONS ARE
NOT IN AGREEMENT FOR SUNDAY. THE ECMWF SECONDARY SHORT WAVE
PASSAGE THIS WEEKEND MAY BE TOO ROBUST. A WEAKER ECMWF SOLUTION
PERMITS A DRY NICE SUMMER WEEKEND.

MONDAY...P.C. AND MAYBE BEGINNING A WARMER MORE SUMMERY WEEK?

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR CEILINGS LOWERING TO MVFR. THERE COULD BE TIMES THOUGH
LATE THIS MORNING AND EARLY THIS AFTERNOON WHERE ANY MVFR CEILINGS
RISE BACK TO VFR. SHOWERS WILL OVERSPREAD THE AREA THROUGH THE DAY,
WITH THE HEAVIER INTENSITY PROBABLY NOT OCCURRING UNTIL THIS
AFTERNOON. THIS WILL RESULT IN MVFR/IFR VISIBILITIES AT TIMES. ANY
IFR CEILINGS LATER IN THE DAY SHOULD BE LOCAL/BRIEF. SOUTHEASTERLY
WINDS INCREASING TO 10-15 KNOTS, WITH SOME GUSTS TO AROUND 20 KNOTS
MAINLY THIS AFTERNOON. THE GUSTINESS MAY BE MORE NOTED AT KILG AND
KACY.

TONIGHT...MVFR /POSSIBLE IFR CEILINGS FOR A TIME/ WITH SHOWERS AND
SOME THUNDERSTORMS. THERE WILL BE MODERATE TO HEAVY RAIN AT TIMES,
RESULTING IN GREATLY REDUCED VISIBILITIES. SOME THUNDERSTORMS COULD
BE IN THE FORM OF A LINE, WITH THE POTENTIAL FOR GUSTY WINDS.
SOUTHEASTERLY WINDS GENERALLY AROUND 10 KNOTS, HOWEVER THERE COULD
BE SOME LOCAL GUSTINESS ESPECIALLY CLOSER TO THE COAST IF ENOUGH
MIXING CAN BE MAINTAINED.

OUTLOOK...
WEDNESDAY...ANY LEFTOVER MVFR OR IFR CIGS SHOULD QUICKLY BECOME VFR
CIGS WITH A CHANCE OF BRIEF MVFR CONDITION SHOWERS AND THUNDERSTORMS...
ESPECIALLY 12Z-17Z. GRADIENT WEST WIND GUST 20 KT.

THURSDAY THROUGH SATURDAY...MAINLY VFR. SMALL CHANCE OF A LIGHT
SHOWER IN E PA OR NW NJ MIDDAY THURSDAY. GRADIENT WEST WIND GUST
20 KT THURSDAY AND 15 KT FRIDAY WITH EVEN LESS WESTERLY WIND
SATURDAY WHEN AFTERNOON COASTAL OCEAN AND BAY BREEZES PROBABLY
OCCUR.

&&

.MARINE...
THE PRESSURE GRADIENT WILL TIGHTEN TODAY INTO TONIGHT AHEAD OF AN
AMPLIFYING UPPER-LEVEL TROUGH. THIS WILL ALLOW FOR THE SURFACE WINDS
TO INCREASE WITH SOME ENHANCEMENT POSSIBLE PARTICULARLY UP DELAWARE
BAY. THE SOUNDINGS IN GENERAL INDICATE 25-30 KNOTS IN GUSTS AT THE
SURFACE AT TIMES, PROVIDED ENOUGH MIXING OCCURS. THE GUSTINESS IS
EXPECTED TO START DIMINISHING LATER THIS EVENING AS THE LOW-LEVEL
JET STARTS TO SHIFT EAST AHEAD OF AN ARRIVING COLD FRONT. THEREFORE,
WE WILL MAINTAIN THE END TIME OF THE SMALL CRAFT ADVISORY FOR
DELAWARE BAY AS IS /03Z THIS EVENING/. THE OCEAN ADVISORY RUNS RIGHT
THROUGH TONIGHT. THE STRENGTHENING FLOW WILL ALSO BUILD THE SEAS
ESPECIALLY ON THE COASTAL WATERS, AND WE WENT WITHIN A FOOT OF THE
WAVEWATCH GUIDANCE. IT APPEARS THAT SOME GUIDANCE THAT INDICATES
SOME NEAR GALE FORCE GUSTS TONIGHT IS PROBABLY OVERDONE WITH TO DEEP
OF A MIXING LAYER. THERE WILL BE THE CHC OF SOME THUNDERSTORMS
MAINLY LATE THIS AFTERNOON AND TONIGHT, WHICH COULD PRODUCE LOCALLY
ENHANCED WIND GUSTS.

OUTLOOK...
WEDNESDAY...WAVE HEIGHTS ARE ANTICIPATED TO REMAIN AROUND OR JUST
ABOVE 5 FEET. WIND SPEEDS MAY AGAIN INCREASE IN THE WEST NORTHWEST
FLOW ON WEDNESDAY AFTERNOON. THEREFORE, WE CONTINUE THE SMALL CRAFT
ADVISORY ON OUR OCEAN WATERS UNTIL 600 PM WEDNESDAY. IT MAY NEED
TO BE EXTENDED, IN TIME.

WEDNESDAY NIGHT...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE.

THURSDAY THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
A CONTINUED EAST TO SOUTHEAST SURFACE FLOW SHOULD MAINTAIN THE
POTENTIAL FOR AT LEAST SOME LOCALIZED MINOR TIDAL FLOODING AROUND
TONIGHTS HIGH TIDE. THERE IS SOME UNCERTAINTY WHETHER OR NOT THE
DEPARTURES BECOME HIGH ENOUGH TO ALLOW THE WATER LEVELS TO REACH
OUR ADVISORY CRITERIA. AS A RESULT, WE OPTED TO HOLD OFF ON
ISSUING AN ADVISORY ATTM AND THE DEPARTURES WILL BE MONITORED
THROUGH THE DAY.

&&

.RIP CURRENTS...
DESPITE A DECREASED WAVE PERIOD TODAY, AN EAST TO SOUTHEAST WIND
WILL INCREASE TO 15-25 MPH AND SEAS IN THE SURF ZONE WILL BE 3-5
FEET. AS A RESULT, THERE IS A MODERATE RISK OF DANGEROUS RIP
CURRENTS THROUGH TONIGHT FOR BOTH THE NEW JERSEY AND DELAWARE
BEACHES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT WEDNESDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 6 PM EDT
     WEDNESDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DRAG
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE/HEAVENER
MARINE...DRAG/GORSE
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Aug 12, 4:16 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT TUE AUG 12 2014

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>105-
130830-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-
416 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL PERIODS OF HEAVY RAIN LATER TODAY AND TONIGHT MAY RESULT
IN ROADWAY FLOODING AND FLOODING IN AREAS OF POOR DRAINAGE. SOME
THUNDERSTORMS DURING THIS TIME MAY ALSO PRODUCE LOCALLY STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LEFTOVER BRIEF HEAVY SHOWERS MAY CAUSE RESIDUAL POOR DRAINAGE
FLOODING INTO MIDDAY WEDNESDAY...MAINLY ACROSS NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-NJZ012-013-016>023-027-PAZ070-071-106-130830-
NEW CASTLE-KENT-INLAND SUSSEX-MIDDLESEX-WESTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-LOWER BUCKS-
416 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERAL PERIODS OF HEAVY RAIN LATER TODAY AND TONIGHT MAY RESULT
IN ROADWAY FLOODING AND FLOODING IN AREAS OF POOR DRAINAGE. SOME
THUNDERSTORMS DURING THIS TIME MAY ALSO PRODUCE LOCALLY STRONG
WINDS.

THERE IS THE POTENTIAL FOR MINOR TIDAL FLOODING AROUND THE
TIME OF THIS EVENINGS/TONIGHT'S HIGH TIDE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LEFTOVER BRIEF HEAVY SHOWERS MAY CAUSE RESIDUAL POOR DRAINAGE
FLOODING INTO MIDDAY WEDNESDAY...MAINLY ACROSS NEW JERSEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-130830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
416 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS.

THERE IS THE POTENTIAL FOR MINOR TIDAL FLOODING AROUND THE
TIME OF THIS EVENINGS/TONIGHT'S HIGH TIDE.

SEVERAL PERIODS OF HEAVY RAIN LATE TODAY OR TONIGHT MAY RESULT IN
ROADWAY FLOODING AND FLOODING IN AREAS OF POOR DRAINAGE. SOME
THUNDERSTORMS DURING THIS TIME MAY ALSO PRODUCE LOCALLY STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LEFTOVER BRIEF HEAVY SHOWERS MAY CAUSE RESIDUAL POOR DRAINAGE
FLOODING INTO MIDDAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-130830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT TUE AUG 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS LATE TODAY OR TONIGHT MAY PRODUCE LOCALLY
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:47 PM EDTAreal Flood AdvisoryPHINew Castle4 hr
Aug 12, 7:02 PM EDTFlash Flood WarningPHINew Castle4 hr
Aug 12, 7:46 PM EDTAreal Flood AdvisoryPHICumberland, Gloucester, Salem4 hr

Nearby

Coastal Flood Advisories in New Jersey, 2014Coastal Flood Advisories in Delaware, 2014Coastal Flood Advisories in Pennsylvania, 2014Every coastal flood advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.